Has anyone experienced hair loss(patches on the scalp) while taking chloroquine???

I have been taking a low dose of chloroquine for about a year now. Everything seemed to be going well. But, I have now started to notice patches in my scalp and hair loss. The patches are shiny in most areas but some have signs of slow hair growth. Has anyone else had these symptoms ??

5 Replies

oldestnewest
  • Hi littlemissp

    I don't take chloroquine but have lost my hair due to the lupus itself. If your skin is affected by the lupus your are more likely to find that your hair is affected too, each time my hair has fallen out it has come out twice before it starts in small almost perfect circles then they have got bigger and eventually come back. Unfortunately this time I have picked up an infection on my scalp and am completely bald but am showing signs of a few hairs coming through.

    I have heard of other people using Alpecin shampoo available in supermarkets and chemists and it has helped them once they have started having signs of regrowth.

    Good luck and I hope you have soon got a full head of flowing locks again soon. :-)

    Madmagz x

  • Patchy hair loss is a symptom of lupus. Hydroxychloroquine actually reduces hair loss. If you were not on hydroxychloroquine the loss would be worse. You might consider seeing a dermatologist for steroid injections at the sites of hair loss.

  • Steroid treatment is known to cause hair loss in some lupus patients. It is not a suitable treatment for that particular symptom.

  • I too have also had hair loss, but before I was diagnosed with Lupus. didn't do anything about and just out up with it - was feeling do ill, i didn't really care. The positive side was that it has grown back very fair, so saves a fortune on highlights!

  • My daughter has lost to much hair do to lupus... Can someone give me the best advice... Thanks

You may also like...